Alert archive / Oklahoma / Flash Flood Warnings in 2000

Flash Flood Warning 36, NWS Norman, OK

October 25, 2000Comanche County, Oklahoma

NWS Norman, OK issued this flash flood warning at Oct 25, 2000, 11:13 AM CDT for Comanche County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 25, 2000, 11:13 AM CDT (16:13 UTC)
Expired
Oct 25, 2000, 2:15 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Comanche County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 251616
FFWOUN
OKC031-251915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1113 AM CDT WED OCT 25 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COMANCHE COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 215 PM CDT

* AT 1113 AM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN
  WAS FALLING ACROSS MUCH OF COMANCHE COUNTY. THE THUNDERSTORMS
  PRODUCING THE HEAVY RAINFALL WERE MOVING NORTHEAST AT 20 MPH.
  THE RAIN IS EXPECTED TO CONTINUE INTO EARLY AFTERNOON.  SOME
  MINOR FLOODING HAS ALREADY BEEN REPORTED... AND THE CONTINUING
  RAINFALL WILL CAUSE ADDITIONAL AND MORE SIGNIFICANT FLOODING.

* LOCATIONS IN THE WARNING INCLUDE CACHE...ELGIN...FAXON...
  FLETCHER...FORT SILL...GERONIMO...INDIAHOMA...LAWTON...MEDICINE
  PARK...MEERS AND STERLING

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 3455 9880 3444 9860 3446 9834 3459 9818
          3484 9811 3483 9873

$$
CMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 11:00 AM CDT, 13 minutes earlier.

Area forecast discussion, Oct 25, 11:00 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT WED OCT 25 2000

FIRST ROUND OF STORMS TODAY EXTENDS FROM NORTH CENTRAL OKLAHOMA INTO
WESTERN NORTH TEXAS.  RAIN HAS STOP ACROSS NORTHWEST PARTS OF
FORECAST AREA THIS MORNING...BUT A LOOK AT LBB AND AMA RADARS SHOW
ANOTHER AREA OF TSRA HEADED IN THAT DIRECTION.

LATEST ETA HAS 500 TO 700J/KG FORECAST FOR NORTHWEST OKLAHOMA LATE
THIS AFTERNOON WITH BETTER SURFACE BASED INSTABILITY BETWEEN AMA
AND LBB.  GOOD UPPER JET COUPLET FORECAST OF NORTHERN OKLAHOMA
LATE THIS AFTERNOON...BUT WITH CURRENT CLOUD COVER AND CONVECTION
NOT SURE ABOUT SEVERE WEATHER THREAT.  BETTER WIND PROFILES...BUT
MARGINAL INSTABILITY SHOULD RESULT IN ISOLATED WIND AND HAIL EVENTS.

WILL UPDATE ZONES SHORTLY TO REFLECT CURRENT TRENDS.

.OUN...
OK...NONE.
TX...NONE.

6

In the hours before

Special weather statement, Oct 25, 7:15 AM CDT, 3 hours 58 minutes before
OKZ004>048-050>052-TXZ083>090-251430-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
715 AM CDT WED OCT 25 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER WESTERN AND PORTIONS OF CENTRAL OKLAHOMA...AND WESTERN
NORTH TEXAS. THIS AREA IS WEST OF A LINE FROM MEDFORD...TO EL
RENO...TO WICHITA FALLS TEXAS. THE MAIN THREAT FROM ANY SEVERE
STORMS WILL BE DAMAGING WIND GUSTS AND HAIL...ALTHOUGH BRIEF
TORNADOES WILL ALSO BE POSSIBLE...MAINLY OVER SOUTHERN PORTIONS OF
THE RISK AREA.

DISCUSSION...A SIGNIFICANT MID-LEVEL SHORT WAVE TROUGH WILL MOVE
EASTWARD TOWARD WESTERN PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS
TODAY...ENHANCING WIND SHEAR AND INSTABILITY OVER THE SLIGHT RISK
AREA. THE RISK OF SEVERE WEATHER TODAY WILL BE DEPENDENT ON THE
EVOLUTION OF THIS MORNINGS CONVECTIVE ACTIVITY ACROSS WEST TEXAS.
AT THIS TIME...IT APPEARS THAT SCATTERED TO WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE MORNING AND INTO
THE AFTERNOON HOURS ACROSS WEST TEXAS AND THE TEXAS PANHANDLE AHEAD
OF THIS SHORT WAVE. ALTHOUGH THIS ACTIVITY WILL LIMIT THE AMOUNT OF
INSTABILITY DUE TO RAIN COOLED AIR AND CLOUD COVER...SOME STORMS
MAY STILL REACH SEVERE LEVELS AS THEY MOVE INTO WESTERN NORTH TEXAS
AND WESTERN OKLAHOMA. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS
AND LARGE HAIL. ISOLATED BRIEF TORNADOES ARE ALSO NOT OUT OF THE
QUESTION WITH THE STRONGEST STORMS.

SPOTTER GROUPS ACROSS THE SLIGHT RISK AREA SHOULD REMAIN ALERT FOR
ADDITIONAL WEATHER INFORMATION TODAY...AND BE PREPARED FOR POSSIBLE
ACTIVATION.

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 9:20 PM CDTFlash Flood WarningOUNEllis, Woodward3 hr
Oct 24, 11:30 PM CDTFlash Flood WarningOUNEllis, Woods, Woodward3 hr
Oct 25, 2:30 AM CDTFlash Flood WarningOUNEllis, Woods, Woodward2 hr
Oct 25, 4:32 AM CDTFlash Flood WarningOUNEllis, Harper, Woods, Woodward118 min
Oct 25, 6:28 AM CDTFlash Flood WarningOUNWoods, Woodward2 hr
Oct 25, 9:28 AM CDTFlash Flood WarningOUNCaddo3 hr
Oct 25, 1:11 PM CDTFlash Flood WarningOUNCotton3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.